Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 324, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2012, 5:24 PM CDT for Clarke County, Jones County, Lauderdale County, Mississippi. It was in force for 81 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 5:24 PM CDT (22:24 UTC)
- Expired
- May 31, 2012, 6:45 PM CDT
- In force
- 81 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Jones County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:53 PM CDT | TSTM WND DMG | 1 Sw Meridian, MS | TREES DOWN...ONE ON A HOUSE AND ONE ON A VEHICLE. TRANSFORMER BLOWN. OCCURRED NEAR 24TH STREET AND 29TH AVE. |
| May 31, 6:00 PM CDT | TSTM WND DMG | Meridian, MS | TREES DOWN IN THE YARD OF A HOUSE ON WEST GATE HILL DRIVE |
| May 31, 6:03 PM CDT | TSTM WND DMG | Meridian, MS | REPORTS OF TREES DOWN COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:53 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1744 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS54 KJAN 312224
SVRJAN
MSC023-067-075-312345-
/O.NEW.KJAN.SV.W.0324.120531T2224Z-120531T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF QUITMAN...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
MERIDIAN...
NORTHEASTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF MARTIN TO 8
MILES SOUTHWEST OF GOODWATER MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BARNETT BY 530 PM CDT...
GOODWATER BY 535 PM CDT...
MEEHAN BY 540 PM CDT...
STONEWALL AND COLLINSVILLE BY 545 PM CDT...
MARTIN...SUQUALENA...SAVOY AND DE SOTO BY 550 PM CDT...
QUITMAN BY 555 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
NORTHERN MISSISSIPPI.
&&
LAT...LON 3189 8847 3184 8866 3182 8893 3178 8894
3177 8902 3182 8902 3183 8891 3257 8891
3258 8839
TIME...MOT...LOC 2225Z 259DEG 27KT 3254 8905 3184 8893
$$
MME4 follow-up statements
102
WWUS54 KJAN 312233
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT THU MAY 31 2012
MSC067-312242-
/O.CAN.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/
JONES MS-
533 PM CDT THU MAY 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
NORTHERN MISSISSIPPI.
LAT...LON 3184 8866 3185 8890 3257 8891 3258 8839
3189 8847
TIME...MOT...LOC 2232Z 259DEG 27KT 3257 8895 3188 8887
$$
MSC023-075-312345-
/O.CON.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/
LAUDERDALE MS-CLARKE MS-
533 PM CDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLARKE AND LAUDERDALE COUNTIES...
AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MARTIN TO
GOODWATER MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MEEHAN BY 540 PM CDT...
MARTIN...SUQUALENA...STONEWALL AND COLLINSVILLE BY 545 PM CDT...
SAVOY...DE SOTO...SHUBUTA AND QUITMAN BY 550 PM CDT...
SABLE BY 555 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
NORTHERN MISSISSIPPI.
&&
LAT...LON 3184 8866 3185 8890 3257 8891 3258 8839
3189 8847
TIME...MOT...LOC 2232Z 259DEG 27KT 3257 8895 3188 8887
$$452
WWUS54 KJAN 312248
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT THU MAY 31 2012
MSC023-075-312345-
/O.CON.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/
LAUDERDALE MS-CLARKE MS-
548 PM CDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLARKE AND LAUDERDALE COUNTIES...
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARTIN TO DE SOTO MOVING EAST AT
30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SABLE BY 555 PM CDT...
MERIDIAN BY 600 PM CDT...
DALEVILLE...ZERO...SYKES AND MIDDLETON BY 605 PM CDT...
CRANDALL AND MERIDIAN STATION BY 610 PM CDT...
INCREASE AND SNELL BY 615 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
NORTHERN MISSISSIPPI.
&&
LAT...LON 3184 8866 3185 8890 3257 8891 3258 8839
3189 8847
TIME...MOT...LOC 2248Z 259DEG 27KT 3254 8882 3194 8873
$$
19822 WWUS54 KJAN 312320 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 620 PM CDT THU MAY 31 2012 MSC023-075-312345- /O.CON.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/ LAUDERDALE MS-CLARKE MS- 620 PM CDT THU MAY 31 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR EASTERN CLARKE AND EASTERN LAUDERDALE COUNTIES... AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAUDERDALE TO CRANDALL MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR EAST CENTRAL MISSISSIPPI. && LAT...LON 3184 8873 3257 8871 3258 8839 3189 8847 TIME...MOT...LOC 2320Z 259DEG 27KT 3255 8843 3190 8848 $$ 19
298 WWUS54 KJAN 312341 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 641 PM CDT THU MAY 31 2012 MSC023-075-312351- /O.EXP.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/ LAUDERDALE MS-CLARKE MS- 641 PM CDT THU MAY 31 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARKE AND EASTERN LAUDERDALE COUNTIES WILL BE ALLOWED TO EXPIRE AT 645 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR EAST CENTRAL MISSISSIPPI. LAT...LON 3184 8873 3257 8871 3258 8839 3189 8847 TIME...MOT...LOC 2341Z 259DEG 27KT 3258 8825 3193 8830 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:24 PM CDT, 2 hours earlier.
Area forecast discussion, May 31, 3:24 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT THU MAY 31 2012 .DISCUSSION... SHORT TERM (THROUGH SATURDAY NIGHT)... SEVERAL CLUSTERS OF CONVECTION ARE ONGOING ACROSS WESTERN AND CENTRAL PORTIONS OF THE CWA THIS AFTERNOON AS A DEEPENING UPPER TROUGH SWINGS ACROSS THE REGION TONIGHT THROUGH EARLY FRIDAY. THIS TROUGH WILL BRING A COLD FRONT THROUGH THE AREA ENTERING NWRN ZONES THIS EVENING AND EXITING THE SE ON FRIDAY MORNING. THE COLD FRONT CURRENTLY EXTENDS FROM JONESBORO TO LITTLE ROCK TO TEXARKANA. AHEAD OF THE FRONT...LATEST MESOANALYSIS CONTINUES TO INDICATE MLCAPES BETWEEN 1500-2500 J/KG WITH STEEPENING LOW LEVEL LAPSE RATES IN THE 8-9 C/KM RANGE ACROSS MUCH OF THE AREA. CURRENT FOCUS FOR CONVECTION EXTENDS FROM GRENADA SOUTHWARD ALONG I-55 INTO JACKSON...THEN TAILING BACK INTO SW MISSISSIPPI AND NE LOUISIANA. THIS AXIS SHOULD REMAIN THE PRIMARY FOCUS FOR STRONGER STORMS AS IT CONTINUES TO PUSH EAST THIS AFTERNOON. A NEW SEVERE TS WATCH HAS BEEN POSTED FOR REMAINING AREAS TO THE EAST ALONG AND SOUTH OF I-20. ELSEWHERE...FESTERING CONVECTION AND CLOUD DEBRIS HAVE FINALLY CLEARED OUT OF THE GOLDEN TRIANGLE AREA...BUT THE ATMOSPHERE HAS HAD LITTLE TIME TO RECOVER. DESPITE THIS...WILL NEED TO CLOSELY MONITOR ACTIVITY NEAR GRENADA PUSHING INTO THAT AREA AND CONSIDER A LOCAL EXTENSION OF THE SVR WATCH. PRECIP SHOULD TAPER OFF FAIRLY QUICKLY BEHIND THE FRONT...WITH A COOLER AND DRIER AIRMASS FILTERING INTO THE REGION BRINGING BELOW AVERAGE TEMPS TOMORROW AND TOMORROW NIGHT. THE SURFACE RIDGE WILL SHIFT EAST OF THE AREA ON SATURDAY...WITH SOUTHERLY FLOW RETURNING BRINGING MORE SEASONABLE TEMPERATURES. /DL/ LONG TERM...SUNDAY THROUGH THURSDAY...MODELS IN AGREEMENT IN THIS PERIOD THAT RIDGING OVER THE PLAINS WILL RESULT IN A RELATIVELY DRY MID LEVEL NW FLOW REGIME OVER THE CWA. MODELS DO SHOW A WEAK SHORTWAVE EMBEDDED IN THE FLOW COMING OUT OF AR SUNDAY...BUT DAMPENING AS IT APPROACHES THE MS RIVER. AT THE SURFACE RIDGE AXIS OVER THE NORTHERN GULF WILL KEEP DEEPER MOISTURE CUTOFF THROUGH MONDAY NIGHT...BUT WEAKENING DOES ENSUE THEREAFTER WITH PWATS APPROACHING 1.5 INCHES OVER THE AREA BY TUESDAY. A WEAK SURFACE FRONT TRIES TO BACKDOOR INTO NE MS BEFORE BECOMING STATIONARY DURING THE DAY TUESDAY. WITH THE INCREASE IN LOW LEVEL MOISTURE...BELIEVE ISOLATED TO SCATTERED CONVECTION WILL RESULT...ESPECIALLY OVER THE NE ALONG THE BOUNDARY AND BETTER MOISTURE POOLING. SPRAWLING MID/UPPER RIDGE DURING THE LATTER HALF OF THE WEEK WILL RESULT IN A RATHER WEAK FLOW PATTERN AND INCREASED DIFFICULTY IN NAILING DOWN ANY SHORTWAVES TO SPARK CONVECTION. WITH STATIONARY BOUNDARY OVER NE MS BECOMING INCREASINGLY HARD TO RESOLVE IN THE MODELS...WILL TAKE A MORE CLIMATOLOGICAL APPROACH AND KEEP SLIGHT CHANCE POPS WEDNESDAY AND THURSDAY./26/ && .AVIATION...THE LINE OF SHOWERS AND THUNDERSTORMS DEVELOPED AND MOVE THROUGH THE WESTERN PORTIONS OF THE CWA A LITTLE FASTER. A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 22Z FOR GLH. THE LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING THROUGH THE I-55 CORRIDOR...SO GWO...HKS/JAN WILL BE EXPERIENCING THUNDERSTORMS THROUGH 2130Z. VERY HEAVY RAINFALL AND GUSTY WINDS CANS BE EXPECTED. THE STORMS WILL IMPACT GTR...MEI AND HBG AROUND 23Z WITH THE SAME CONDITIONS. SHOWER AND THUNDERSTORM ACTIVITY WILL LINGER BEHIND THE LINE THROUGH 2Z. WITH STORM ACTIVITY MOVING FASTER THAN EXPECTED...WILL HAVE TO WATCH FOR FOG POTENTIAL AFTER MIDNIGHT WITH THE NEXT FORECAST. /07/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/07/26
Hazardous weather outlook, May 31, 2:06 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT THU MAY 31 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 206 PM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE AHEAD OF AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZED HAIL...WIND GUSTS TO 70 MPH AND VERY HEAVY RAINFALL. HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. FREQUENT DANGEROUS LIGHTNING IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
In the hours before
Local storm report, May 31, 4:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 1 WSW POLKVILLE 32.19N 89.70W
05/31/2012 E50.00 MPH SMITH MS EMERGENCY MNGR
REPORTS OF WIND GUSTS 40 TO 50 MPH ON HIGHWAY 13.
&&
DCOXLocal storm report, May 31, 5:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 1 SW HAZLEHURST 31.85N 90.40W
05/31/2012 COPIAH MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND SOUTHWEST OF HAZLEHURST
&&
AEGLocal storm report, May 31, 5:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG MENDENHALL 31.96N 89.87W
05/31/2012 SIMPSON MS BROADCAST MEDIA
TREE DOWN ON A GARAGE
&&
AEGSpecial weather statement, May 31, 5:15 PM CDT, 9 minutes before
MSZ019-025>028-035-036-042-043-312315-
SUNFLOWER MS-MONTGOMERY MS-MADISON MS-LEFLORE MS-HUMPHREYS MS-
HOLMES MS-GRENADA MS-CARROLL MS-YAZOO MS-
515 PM CDT THU MAY 31 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU MAY 31 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHEAST OF
ISOLA TO 7 MILES SOUTHWEST OF EBENEZER AT 516 PM CDT...MOVING
NORTHEAST AT 30 MPH.
PEOPLE IN NORTHEASTERN YAZOO...CARROLL...EXTREME SOUTHWESTERN
GRENADA...HOLMES...NORTHERN HUMPHREYS...LEFLORE...NORTH CENTRAL
MADISON...EXTREME WEST CENTRAL MONTGOMERY AND SOUTHEASTERN SUNFLOWER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3374 9030 3370 9030 3372 9025 3363 8999
3333 8968 3279 9003 3322 9070 3377 9039
TIME...MOT...LOC 2216Z 210DEG 28KT 3325 9055 3311 9034
3292 9015
MMELocal storm report, May 31, 5:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
05/31/2012 WARREN MS UTILITY COMPANY
POWERLINES DOWN
0145 PM HAIL VICKSBURG 32.33N 90.87W
05/31/2012 E0.75 INCH WARREN MS TRAINED SPOTTER
0150 PM LIGHTNING 6 NNW YAZOO CITY 32.93N 90.46W
05/31/2012 HUMPHREYS MS PUBLIC
REPORTS OF A TELEPHONE POLE AND TRANSFORMER HIT BY
LIGHTNING NEAR WOLF LAKE.
0155 PM TSTM WND DMG FERRIDAY 31.63N 91.56W
05/31/2012 CONCORDIA LA UTILITY COMPANY
POWERLINES DOWN IN THE AREA AROUND FERRIDAY.
0204 PM TSTM WND DMG 2 WSW NATCHEZ 31.54N 91.42W
05/31/2012 ADAMS MS EMERGENCY MNGR
REPORTS OF A TREE DOWN ON PROVIDENCE ROAD.
0210 PM TSTM WND GST 5 SSE NATCHEZ 31.48N 91.35W
05/31/2012 E50.00 MPH ADAMS MS EMERGENCY MNGR
TREE DOWNED ACROSS KINGSTON RD NEAR GREENFIELD RD
0213 PM TSTM WND DMG 6 SSE VICKSBURG 32.25N 90.84W
05/31/2012 WARREN MS EMERGENCY MNGR
REPORT OF A TREE DOWN ACROSS LAKESIDE DRIVE.
0219 PM TSTM WND DMG 8 WSW ST. JOSEPH 31.88N 91.37W
05/31/2012 TENSAS LA UTILITY COMPANY
POWERLINES DOWN. OVER 2000 CUSTOMERS WITHOUT POWER PER
ENTERGY WEBSITE.
0230 PM TSTM WND DMG CARROLLTON 33.50N 89.92W
05/31/2012 CARROLL MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 35 NORTH AND SOUTH OF CARROLLTON.
TREE DOWN ACROSS POWERLINES CAUSING POWERLINE TO COME
DOWN. TRANSFORMER BLOWN.
0245 PM TSTM WND DMG 3 W GRENADA 33.78N 89.86W
05/31/2012 GRENADA MS EMERGENCY MNGR
REPORTS OF TREE DOWN AT THE INTERSECTION OF SWEETHOME
ROAD AND HILLSIDE ROAD.
0255 PM TSTM WND DMG TERRY 32.10N 90.30W
05/31/2012 HINDS MS BROADCAST MEDIA
TREES DOWN AND PART OF A METAL ROOF OR PORCH OFF A
BUILDING. ALSO UTILITY COMPANY SHOWS POWERLINES DOWN.
0326 PM TSTM WND DMG 1 E MADISON 32.45N 90.09W
05/31/2012 MADISON MS LAW ENFORCEMENT
REPORTS OF A TREE DOWN ON RICE ROAD. ALSO PEA SIZE TO
DIME SIZE HAIL REPORTED NEAR LIBERTY PARK. POWER OUT AT
TRAFFIC LIGHTS ALONG RICE ROAD.
0327 PM TSTM WND DMG 1 SW HAZLEHURST 31.85N 90.40W
05/31/2012 COPIAH MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND SOUTHWEST OF HAZLEHURST
0331 PM TSTM WND DMG 4 WSW HAZLEHURST 31.85N 90.46W
05/31/2012 COPIAH MS EMERGENCY MNGR
REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT SOUTHERN
COPIAH COUNTY.
0335 PM TSTM WND GST RIDGELAND 32.42N 90.13W
05/31/2012 E50.00 MPH MADISON MS LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF OLD CANTON ROAD AND NATCHEZ
TRACE PARKWAY
0335 PM TSTM WND GST MADISON 32.45N 90.11W
05/31/2012 E60.00 MPH MADISON MS BROADCAST MEDIA
REPORTED BY OFF DUTY BROADCAST METEOROLOGIST
0350 PM TSTM WND DMG COLUMBIA 31.26N 89.83W
05/31/2012 MARION MS LAW ENFORCEMENT
REPORTS OF A TREE DOWN IN COLUMBIA. ALSO A BUILDING WAS
STRUCK BY LIGHTNING.
0400 PM TSTM WND DMG CARTHAGE 32.74N 89.53W
05/31/2012 LEAKE MS EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS LEAKE COUNTY
0400 PM TSTM WND DMG MAGEE 31.87N 89.73W
05/31/2012 SIMPSON MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN AROUND MAGEE.
0405 PM TSTM WND DMG MENDENHALL 31.96N 89.87W
05/31/2012 SIMPSON MS BROADCAST MEDIA
TREE DOWN ON A GARAGE
0420 PM TSTM WND DMG MOUNT OLIVE 31.76N 89.66W
05/31/2012 COVINGTON MS EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS COVINGTON COUNTY
0430 PM TSTM WND DMG SEMINARY 31.56N 89.50W
05/31/2012 COVINGTON MS EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS COVINGTON COUNTY
0430 PM TSTM WND DMG RALEIGH 32.03N 89.52W
05/31/2012 SMITH MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND RALEIGH
0435 PM TSTM WND GST 1 WSW POLKVILLE 32.19N 89.70W
05/31/2012 E50.00 MPH SMITH MS EMERGENCY MNGR
REPORTS OF WIND GUSTS 40 TO 50 MPH ON HIGHWAY 13.
0435 PM TSTM WND DMG 6 NE SANFORD 31.55N 89.37W
05/31/2012 JONES MS EMERGENCY MNGR
LARGE TREE AND POWER LINES DOWNED ON LOTT ROAD
0450 PM TSTM WND DMG HATTIESBURG 31.31N 89.31W
05/31/2012 FORREST MS EMERGENCY MNGR
A FEW TREES WERE DOWNED IN THE CITY OF HATTIESBURG
0500 PM TSTM WND DMG 4 W LAUREL 31.70N 89.21W
05/31/2012 JONES MS EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 28 AND HINES RD IN THE CALHOUN
COMMUNITY
&&
AEGSpecial weather statement, May 31, 5:21 PM CDT, 3 minutes before
MSZ039-046-312320-
NOXUBEE MS-KEMPER MS-
521 PM CDT THU MAY 31 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU MAY 31 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTH OF
MASHULAVILLE TO 11 MILES WEST OF DAMASCUS AT 521 PM CDT...MOVING EAST
AT 40 MPH.
PEOPLE IN KEMPER AND SOUTHERN NOXUBEE COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3258 8838 3258 8891 3292 8892 3293 8881
3311 8882 3312 8881 3312 8832
TIME...MOT...LOC 2221Z 265DEG 36KT 3302 8871 3261 8897
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 54 min |
| May 30, 7:10 PM CDT | Special Weather Statement | JAN | Lawrence | 40 min |
| May 30, 7:11 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| May 30, 8:08 PM CDT | Special Weather Statement | JAN | Franklin | 42 min |
| May 30, 8:11 PM CDT | Special Weather Statement | JAN | Adams | 39 min |
| May 31, 6:42 AM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| May 31, 7:46 AM CDT | Flash Flood Warning | JAN | Hinds | 3 hr |
| May 31, 7:49 AM CDT | Special Weather Statement | JAN | Hinds | 46 min |
| May 31, 8:02 AM CDT | Flash Flood Warning | JAN | Kemper, Noxubee | 3 hr |
| May 31, 8:23 AM CDT | Special Weather Statement | JAN | Newton | 42 min |
| May 31, 9:42 AM CDT | Special Weather Statement | JAN | Newton | 43 min |
| May 31, 10:09 AM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 46 min |
| May 31, 12:16 PM CDT | Special Weather Statement | JAN | Bolivar | 44 min |
| May 31, 12:44 PM CDT | Special Weather Statement | JAN | Sharkey | 46 min |
| May 31, 1:07 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 53 min |
| May 31, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 63 min |
| May 31, 1:29 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 50 min |
| May 31, 1:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 39 min |
| May 31, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 67 min |
| May 31, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 62 min |
| May 31, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Webster | 66 min |
| May 31, 2:33 PM CDT | Special Weather Statement | JAN | Franklin | 57 min |
| May 31, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 56 min |
| May 31, 2:50 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| May 31, 2:55 PM CDT | Special Weather Statement | JAN | Attala, Leake, Madison | 60 min |
| May 31, 2:58 PM CDT | Special Weather Statement | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Rankin and 1 more | 62 min |
| May 31, 3:09 PM CDT | Special Weather Statement | JAN | Lincoln | 41 min |
| May 31, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Leake, Madison, Scott | 63 min |
| May 31, 3:13 PM CDT | Special Weather Statement | JAN | Copiah | 42 min |
| May 31, 3:16 PM CDT | Special Weather Statement | JAN | Lawrence | 44 min |
| May 31, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Leake, Madison, Rankin, Simpson | 67 min |
| May 31, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 61 min |
| May 31, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 55 min |
| May 31, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 64 min |
| May 31, 4:02 PM CDT | Special Weather Statement | JAN | Issaquena | 43 min |
| May 31, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Smith | 66 min |
| May 31, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 59 min |
| May 31, 4:19 PM CDT | Special Weather Statement | JAN | Yazoo | 61 min |
| May 31, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 62 min |
| May 31, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Winston | 60 min |
| May 31, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale | 55 min |
| May 31, 4:49 PM CDT | Flash Flood Warning | JAN | Scott | 116 min |
| May 31, 4:50 PM CDT | Special Weather Statement | JAN | Clay | 50 min |
| May 31, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 33 min |
| May 31, 5:01 PM CDT | Tornado Warning | JAN | Jasper, Newton | 34 min |
| May 31, 5:04 PM CDT | Tornado Warning | JAN | Newton | 34 min |
| May 31, 5:15 PM CDT | Special Weather Statement | JAN | Carroll, Holmes, Humphreys, Leflore | 60 min |
| May 31, 5:21 PM CDT | Special Weather Statement | JAN | Kemper, Noxubee | 59 min |
| May 31, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 23 min |
| May 31, 5:40 PM CDT | Special Weather Statement | JAN | Lowndes | 60 min |
| May 31, 5:53 PM CDT | Special Weather Statement | JAN | Carroll | 42 min |
| May 31, 6:40 PM CDT | Special Weather Statement | JAN | Choctaw | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.